Florida, 2010

Wildfire in Florida, May 9, 2010

May 9, 2010 · NWS JAX · 1 event in 1 county or zone

A wildfire broke out in the Cypress Knoll area of Palm Coast around 1:30 pm. Some homes had to be evacuated.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A wildfire broke out in the Cypress Knoll area of Palm Coast around 1:30 pm. Some homes had to be evacuated. The fire was contained by 4 pm by Palm Coast, Flagler County and Bunnell fire departments as well as the county's Fireflight Helicopter.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 9, 8:12 AM EST, 4 hours 18 minutes earlier.

Area forecast discussion, May 9, 8:12 AM EST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
912 AM EDT SUN MAY 9 2010

.UPDATE...COLD FRONT WELL S OF FCST AREA. HIGH PRESSURE BUILDS
N OF AREA THIS AFTN AND TNGT. NORTHERLY SFC WINDS SHOULD BECOME
NE LATER TDAY THRU TNGT. SOMEWHAT COOLER AND DRIER AIR FILTERING
IN BEHIND FRONT. FULL SUN AND DRIER AIR SHOULD ALLOW A DECENT
DIURNAL RANGE...WITH HIGH TEMPS IN 80-85 RANGE ACRS NE FL AND UPR
70S/NR 80 SE GA...SLGTLY COOLER ALNG COAST. CURRENT FCST HANDLES
THIS WELL. NO SIG CHGS PLANNED IN UPDATE.

&&

.AVIATION...VFR CONDITIONS FCST IN TAFS.

&&

.MARINE...NO CHGS PLANNED IN NEXT CWF...WILL MAINTAIN SCA ACRS THE
WATERS THRU MID AFTN. BUOYS CURRENTLY SHOWING WINDS NR 20 KTS WITH
HIGHER GUSTS...AND SEAS UP AROUND 4FT.

&&

.FIRE WEATHER...DRY CONDITIONS JUST ABOVE SURFACE ON AREA MORNING
SOUNDINGS...SHOULD RESULT IN AFTN RH'S BELOW CRITICAL VALUES ACRS
SE GA AND ALL BUT COASTAL AREAS OF NE FL. WIND CRITERIA FOR AN RFW
WILL NOT BE MET IN SE GA. WILL CONTINUE RFW FOR THIS AFTN FOR MUCH
OF NE FL. WILL ADD NASSAU, DUVAL, CLAY AND PUTNAM COUNTIES TO RFW
AS AT LEAST WESTERN PORTIONS OF THESE COUNTIES SHOULD SEE MIN RH
CRITERIA MET FOR SEVERAL HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  78  52  81  57 /   0  10  10  10
SSI  76  61  75  66 /   0   0  10  10
JAX  79  57  79  61 /   0   0  10  10
SGJ  77  63  78  67 /   0   0  10  10
GNV  84  58  84  60 /   0   0  10  10
OCF  85  59  85  62 /  10   0  10  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 8 PM EDT THIS EVENING FOR ALACHUA-BAKER-
     BRADFORD-CLAY-COLUMBIA-DUVAL-GILCHRIST-HAMILTON-MARION-
     NASSAU-PUTNAM-SUWANNEE-UNION.

GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 3 PM EDT THIS AFTERNOON FOR ALTAMAHA
     SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
     ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
     FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
     FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE
     TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-ST AUGUSTINE TO
     FLAGLER BEACH FL OUT 20 NM.

&&

WOLF
Hazardous weather outlook, May 9, 2:47 AM EST, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
347 AM EDT SUN MAY 9 2010

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-100830-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
347 AM EDT SUN MAY 9 2010

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...A MODERATE RISK OF RIP CURRENTS...

A MODERATE ONSHORE FLOW TODAY WILL INCREASE THE RISK OF RIP CURRENTS
ALONG THE ATLANTIC COAST. PLEASE REFER TO THE SURF ZONE FORECAST
FOR MORE DETAILED INFORMATION.

A FLOOD WARNING REMAINS IN EFFECT FOR THE ALTAMAHA RIVER AT BAXLEY.
PLEASE REFER TO THE LATEST FLOOD STATEMENT FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

AN ELEVATED RIP CURRENT RISK IS EXPECTED TO CONTINUE THROUGH MUCH OF
THIS WEEK DUE TO PERSISTENT ONSHORE FLOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

ENYEDI

In the hours before

Local storm report, May 9, 11:49 AM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1249 PM EDT SUN MAY 09 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 PM     TSTM WND DMG     3 NW LURAVILLE          30.15N 83.21W
05/08/2010                   SUWANNEE           FL   LAW ENFORCEMENT

            CENTRAL DISPATCH REPORTED A LARGE TREE DOWN ON 221ST
            ROAD. A MOTORIST DROVE INTO THE TREE...FLIPPING THE
            VEHICLE. NO INJURIES WERE REPORTED. OTHER TREES WERE
            REPORTED DOWN ACROSS THE LURAVILLE AREA.

&&

SHULER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Flagler

When
May 9, 12:30 PM EST to 3:00 PM EST
Where
Flagler forecast zone
Reported by
Newspaper
Coordinates
29.471, -81.293 (the zone’s center; the record gives no point)

About 10 homes from 28 to 44 Esperanto Drive were evacuated due to a wildfire that broke out in the Cypress Knoll area of Palm Coast around 1:30 pm. Vehicles and personnel from surrounding fire departments contained the fire by 4 pm. There were no damage or injuries.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2010Every state in 2010This day in weather historyWarnings in Florida, May 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 221170.